Nonlinear boundary value problems involving the extrinsic mean curvature operator

Jean Mawhin

Mathematica Bohemica (2014)

  • Volume: 139, Issue: 2, page 299-313
  • ISSN: 0862-7959

Abstract

top
The paper surveys recent results obtained for the existence and multiplicity of radial solutions of Dirichlet problems of the type · v 1 - | v | 2 = f ( | x | , v ) in B R , u = 0 on B R , where B R is the open ball of center 0 and radius R in n , and f is continuous. Comparison is made with similar results for the Laplacian. Topological and variational methods are used and the case of positive solutions is emphasized. The paper ends with the case of a general domain.

How to cite

top

Mawhin, Jean. "Nonlinear boundary value problems involving the extrinsic mean curvature operator." Mathematica Bohemica 139.2 (2014): 299-313. <http://eudml.org/doc/261917>.

@article{Mawhin2014,
abstract = {The paper surveys recent results obtained for the existence and multiplicity of radial solutions of Dirichlet problems of the type \[ \nabla \cdot \bigg (\frac\{\nabla v\}\{\sqrt\{1 - |\nabla v|^2\}\}\bigg ) = f(|x|,v) \quad \text\{in\} \ B\_R,\quad u = 0 \quad \text\{on\} \ \partial B\_R , \] where $B_R$ is the open ball of center $0$ and radius $R$ in $\mathbb \{R\}^n$, and $f$ is continuous. Comparison is made with similar results for the Laplacian. Topological and variational methods are used and the case of positive solutions is emphasized. The paper ends with the case of a general domain.},
author = {Mawhin, Jean},
journal = {Mathematica Bohemica},
keywords = {extrinsic mean curvature operator; Dirichlet problem; radial solution; positive solution; Leray-Schauder degree; critical point theory; extrinsic mean curvature operator; Dirichlet problem; radial solution; positive solution; Leray-Schauder degree; critical point theory},
language = {eng},
number = {2},
pages = {299-313},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Nonlinear boundary value problems involving the extrinsic mean curvature operator},
url = {http://eudml.org/doc/261917},
volume = {139},
year = {2014},
}

TY - JOUR
AU - Mawhin, Jean
TI - Nonlinear boundary value problems involving the extrinsic mean curvature operator
JO - Mathematica Bohemica
PY - 2014
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 139
IS - 2
SP - 299
EP - 313
AB - The paper surveys recent results obtained for the existence and multiplicity of radial solutions of Dirichlet problems of the type \[ \nabla \cdot \bigg (\frac{\nabla v}{\sqrt{1 - |\nabla v|^2}}\bigg ) = f(|x|,v) \quad \text{in} \ B_R,\quad u = 0 \quad \text{on} \ \partial B_R , \] where $B_R$ is the open ball of center $0$ and radius $R$ in $\mathbb {R}^n$, and $f$ is continuous. Comparison is made with similar results for the Laplacian. Topological and variational methods are used and the case of positive solutions is emphasized. The paper ends with the case of a general domain.
LA - eng
KW - extrinsic mean curvature operator; Dirichlet problem; radial solution; positive solution; Leray-Schauder degree; critical point theory; extrinsic mean curvature operator; Dirichlet problem; radial solution; positive solution; Leray-Schauder degree; critical point theory
UR - http://eudml.org/doc/261917
ER -

References

top
  1. Ambrosetti, A., Brézis, H., Cerami, G., 10.1006/jfan.1994.1078, J. Funct. Anal. 122 (1994), 519-543. (1994) Zbl0805.35028MR1276168DOI10.1006/jfan.1994.1078
  2. Ambrosetti, A., Rabinowitz, P. H., 10.1016/0022-1236(73)90051-7, J. Funct. Anal. 14 (1973), 349-381. (1973) Zbl0273.49063MR0370183DOI10.1016/0022-1236(73)90051-7
  3. Bartnik, R., Simon, L., 10.1007/BF01211061, Commun. Math. Phys. 87 (1982), 131-152. (1982) Zbl0512.53055MR0680653DOI10.1007/BF01211061
  4. Bereanu, C., Jebelean, P., 10.3934/dcds.2013.33.47, Discrete Contin. Dyn. Syst. 33 (2013), 47-66. (2013) Zbl1281.34024MR2972945DOI10.3934/dcds.2013.33.47
  5. Bereanu, C., Jebelean, P., Mawhin, J., 10.1090/S0002-9939-08-09612-3, Proc. Am. Math. Soc. 137 (2009), 161-169. (2009) Zbl1161.35024MR2439437DOI10.1090/S0002-9939-08-09612-3
  6. Bereanu, C., Jebelean, P., Mawhin, J., 10.1002/mana.200910083, Math. Nachr. 283 (2010), 379-391. (2010) Zbl1185.35113MR2643019DOI10.1002/mana.200910083
  7. Bereanu, C., Jebelean, P., Mawhin, J., 10.3934/dcds.2010.28.637, Discrete Contin. Dyn. Syst. 28 (2010), 637-648. (2010) Zbl1193.35083MR2644761DOI10.3934/dcds.2010.28.637
  8. Bereanu, C., Jebelean, P., Mawhin, J., 10.4171/RLM/589, Atti Accad. Naz. Lincei, Cl. Sci. Fis. Mat. Nat., IX. Ser., Rend. Lincei, Mat. Appl. 22 (2011), 89-111. (2011) MR2799910DOI10.4171/RLM/589
  9. Bereanu, C., Jebelean, P., Mawhin, J., 10.1016/j.jfa.2011.07.027, J. Funct. Anal. 261 (2011), 3226-3246. (2011) Zbl1241.35076MR2835997DOI10.1016/j.jfa.2011.07.027
  10. Bereanu, C., Jebelean, P., Mawhin, J., 10.1007/s00526-011-0476-x, Calc. Var. Partial Differ. Equ. 46 (2013), 113-122. (2013) Zbl1262.35088MR3016504DOI10.1007/s00526-011-0476-x
  11. Bereanu, C., Jebelean, P., Mawhin, J., The Dirichlet problem with mean curvature operator in Minkowski space---a variational approach, Adv. Nonlinear Stud 14 (2014), 315-326. (2014) Zbl1305.35030MR3194356
  12. Bereanu, C., Jebelean, P., Şerban, C., Nontrivial solutions for a class of one-parameter problems with singular φ -Laplacian, Ann. Univ. Buchar., Math. Ser. 3(61) (2012), 155-162. (2012) Zbl1274.35078MR3034970
  13. Bereanu, C., Jebelean, P., Torres, P. J., 10.1016/j.jfa.2012.10.010, J. Funct. Anal. 264 (2013), 270-287. (2013) MR2995707DOI10.1016/j.jfa.2012.10.010
  14. Bereanu, C., Jebelean, P., Torres, P. J., 10.1016/j.jfa.2013.04.006, J. Funct. Anal. 265 (2013), 644-659. (2013) Zbl1285.35051MR3062540DOI10.1016/j.jfa.2013.04.006
  15. Bereanu, C., Torres, P. J., 10.1090/S0002-9939-2011-11101-8, Proc. Am. Math. Soc. 140 (2012), 2713-2719. (2012) Zbl1275.34057MR2910759DOI10.1090/S0002-9939-2011-11101-8
  16. Brézis, H., Positive solutions of nonlinear elliptic equations in the case of critical Sobolev exponent, Nonlinear Partial Differential Equations and Their Applications, Collége de France Seminar, Vol. III, 129-146, Res. Notes Math. 70, Pitman, Boston, 1982. Zbl0514.35031MR0670270
  17. Brézis, H., Mawhin, J., Periodic solutions of the forced relativistic pendulum, Differ. Integral Equ. 23 (2010), 801-810. (2010) Zbl1240.34207MR2675583
  18. Brézis, H., Nirenberg, L., 10.1002/cpa.3160360405, Commun. Pure Appl. Math. 36 (1983), 437-477. (1983) Zbl0541.35029MR0709644DOI10.1002/cpa.3160360405
  19. Coelho, I., Corsato, C., Obersnel, F., Omari, P., Positive solutions of the Dirichlet problem for the one-dimensional Minkowski-curvature equation, Adv. Nonlinear Stud. 12 (2012), 621-638. (2012) Zbl1263.34028MR2976056
  20. Coelho, I., Corsato, C., Rivetti, S., Positive radial solutions of the Dirichlet problem for the Minkowski-curvature equation in a ball, Topol. Methods Nonlinear Anal (to appear). 
  21. Corsato, C., Obersnel, F., Omari, P., Rivetti, S., 10.1016/j.jmaa.2013.04.003, J. Math. Anal. Appl. 405 (2013), 227-239. (2013) MR3053503DOI10.1016/j.jmaa.2013.04.003
  22. Hammerstein, A., 10.1007/BF02547519, Acta Math. 54 (1930), 117-176 German. (1930) MR1555304DOI10.1007/BF02547519
  23. Mawhin, J., Semicoercive monotone variational problems, Bull. Cl. Sci., V. Sér., Acad. R. Belg. 73 (1987), 118-130. (1987) MR0938142
  24. Mawhin, J., 10.3934/dcds.2012.32.4015, Discrete Contin. Dyn. Syst. 32 (2012), 4015-4026. (2012) Zbl1260.34076MR2945817DOI10.3934/dcds.2012.32.4015
  25. Mawhin, J., Jr., J. R. Ward, Willem, M., 10.1007/BF00251362, Arch. Ration. Mech. Anal. 95 (1986), 269-277. (1986) Zbl0656.35044MR0853968DOI10.1007/BF00251362
  26. Mawhin, J., Willem, M., 10.1016/0022-0396(84)90180-3, J. Differ. Equations 52 (1984), 264-287. (1984) Zbl0557.34036MR0741271DOI10.1016/0022-0396(84)90180-3
  27. Pohožaev, S. I., On the eigenfunctions of the equation Δ u + λ f ( u ) = 0 , Russian Dokl. Akad. Nauk SSSR 165 (1965), 36-39. (1965) MR0192184
  28. Rabinowitz, P. H., On a class of functionals invariant under a n action, Trans. Am. Math. Soc. 310 (1988), 303-311. (1988) MR0965755
  29. Szulkin, A., Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 3 (1986), 77-109. (1986) Zbl0612.58011MR0837231
  30. Willem, M., Minimax Theorems, Progress in Nonlinear Differential Equations and Their Applications 24 Birkhäuser, Boston (1996). (1996) Zbl0856.49001MR1400007

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.